Alert archive / New York / River Flood Warnings in 2013

River Flood Warning 3, NWS Albany, NY

April 11, 2013Herkimer County, Oneida County, New York

NWS Albany, NY issued this river flood warning at Apr 11, 2013, 3:29 PM EDT for Herkimer County, Oneida County, New York. It took effect at Apr 13, 2013, 12:10 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 11, 2013, 3:29 PM EDT (19:29 UTC)
In effect from
Apr 13, 2013, 12:10 PM EDT
Expired
Apr 12, 2013, 11:34 PM EDT
In force
Issued by
NWS Albany, NY
Flood severity
Minor

Counties Herkimer County, NY, Oneida County, NY

The radar

The Ft Drum radar (KTYX), 61 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mohawk River at Utica (UCAN6).

Action stage
401 ft
Minor stage
403 ft
Moderate stage
405 ft
Major stage
407 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01342602, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WGUS41 KALY 111929
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
329 PM EDT THU APR 11 2013

NYC043-065-120729-
/O.NEW.KALY.FL.W.0003.130413T0408Z-000000T0000Z/
/UCAN6.1.ER.130413T0408Z.130414T0400Z.000000T0000Z.NO/
329 PM EDT THU APR 11 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MOHAWK RIVER AT UTICA.
* FROM LATE FRIDAY NIGHT UNTIL FURTHER NOTICE.
* AT 7 AM THURSDAY THE STAGE WAS...401.6 FEET. 
* FLOOD STAGE IS 403 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 12 AM
  SATURDAY AND CONTINUE TO RISE TO NEAR 404.3 FEET BY 12 AM SUNDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
  CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

MOHAWK RIVER
  UTICA         403.0  401.6 THU 07 AM 401.7 401.7 401.8 402.1 402.6

$$
3 follow-up statements
951 
WGUS81 KALY 120818
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
418 AM EDT FRI APR 12 2013

NYC065-122018-
/O.CON.KALY.FL.W.0002.000000T0000Z-000000T0000Z/
/DDMN6.1.RS.130410T2058Z.130413T1800Z.000000T0000Z.UU/
418 AM EDT FRI APR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT DELTA DAM.
* UNTIL FURTHER NOTICE. 
* AT  6 AM THURSDAY THE STAGE WAS 551.7 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 552.1 FEET BY  2 
  PM SATURDAY ...THEN BEGIN FALLING.
* IMPACT...AT 552.0 FEET...TWO FEET OF WATER ARE SPILLING OVER AND 
  THERE IS MINOR FLOODING OF LOWLANDS BELOW LAKE DELTA. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   FRI   FRI   FRI   SAT   SAT

MOHAWK RIVER
  DELTA DAM     551.5  551.7 THU 06 AM  551.6  551.6  551.7  551.9  
552.0

$$

NYC043-065-122018-
/O.CON.KALY.FL.W.0003.130413T0408Z-000000T0000Z/
/UCAN6.1.ER.130413T0408Z.130414T0400Z.000000T0000Z.NO/
418 AM EDT FRI APR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT UTICA.
* FROM 12 AM SATURDAY UNTIL FURTHER NOTICE.
* AT  7 AM THURSDAY THE STAGE WAS 401.6 FEET. 
* FLOOD STAGE IS 403.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 12 AM
  SATURDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 404.3 FEET BY 12 
  AM SUNDAY.
* IMPACT...AT 404.0 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
  CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   FRI   FRI   FRI   SAT   SAT

MOHAWK RIVER
  UTICA         403.0  401.6 THU 07 AM  401.8  402.1  402.6  403.2  
403.7

$$
778 
WGUS81 KALY 121842
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
242 PM EDT FRI APR 12 2013

NYC065-130642-
/O.EXT.KALY.FL.W.0002.000000T0000Z-130414T1800Z/
/DDMN6.1.RS.130410T2058Z.130411T1030Z.130414T1200Z.UU/
242 PM EDT FRI APR 12 2013

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON... 
 
THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT DELTA DAM.
* FROM 2 PM SATURDAY UNTIL SUNDAY AFTERNOON.
* AT 7 AM FRIDAY THE STAGE WAS 551.4 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 2 PM
  SATURDAY AND CONTINUE TO RISE TO NEAR 551.5 FEET BY 2 PM SATURDAY.
  THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 8 AM SUNDAY.
* IMPACT...AT 551.5 FEET...MINOR FLOOD STAGE. DURING THE NAVIGATION 
  SEASON THE ERIE CANAL MAY CLOSE DUE TO HIGH WATER.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   FRI   SAT   SAT   SAT   SAT

MOHAWK RIVER
  DELTA DAM     551.5  551.4 FRI 07 AM 551.4 551.4 551.4 551.5 551.5

$$

NYC043-065-130642-
/O.EXT.KALY.FL.W.0003.130413T1610Z-130415T1649Z/
/UCAN6.1.ER.130413T1610Z.130414T1500Z.130415T1049Z.NO/
242 PM EDT FRI APR 12 2013

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON... 
 
THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT UTICA.
* FROM 12 PM SATURDAY UNTIL MONDAY AFTERNOON.
* AT 1 PM FRIDAY THE STAGE WAS 401.8 FEET. 
* FLOOD STAGE IS 403 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 12 PM
  SATURDAY AND CONTINUE TO RISE TO NEAR 403.4 FEET BY 11 AM SUNDAY. 
  THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 6 AM MONDAY.
* IMPACT...AT 403 FEET...MINOR FLOOD STAGE. WATER REACHES ROADS THAT
  CROSS THE FLATS INCLUDING RIVER STREET IN ORISKANY.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   FRI   SAT   SAT   SAT   SAT

MOHAWK RIVER
  UTICA         403.0  401.8 FRI 01 PM 402.1 402.5 402.8 403.1 403.3

$$
432 
WGUS81 KALY 130334
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1134 PM EDT FRI APR 12 2013

NYC065-130404-
/O.CAN.KALY.FL.W.0002.000000T0000Z-130414T1800Z/
/DDMN6.1.RS.130410T2058Z.130411T1030Z.130412T0250Z.UU/
1134 PM EDT FRI APR 12 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MOHAWK RIVER AT DELTA DAM.
* AT 7 AM FRIDAY THE STAGE WAS 551.4 FEET AND IS EXPECTED TO SLOWLY RECEDE
  FURTHER BELOW ITS FLOOD STAGE TODAY.
* FLOOD STAGE IS 551.5 FEET. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   SAT   SAT   SAT   SAT   SUN

MOHAWK RIVER
  DELTA DAM     551.5  551.4 FRI 07 AM  551.4  551.4  551.3  551.3  
551.3

$$

NYC043-065-130404-
/O.CAN.KALY.FL.W.0003.000000T0000Z-130415T1649Z/
/UCAN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1134 PM EDT FRI APR 12 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MOHAWK RIVER AT UTICA.
* AT 1 PM FRIDAY THE STAGE WAS 401.8 FEET. THE RIVER IS EXPECTED TO REMAIN
  BELOW FLOOD STAGE TODAY. 
* FLOOD STAGE IS 403 FEET. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   SAT   SAT   SAT   SAT   SUN

MOHAWK RIVER
  UTICA         403.0  401.8 FRI 01 PM  402.1  402.5  402.8  402.9  
402.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 11, 1:50 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 11, 1:50 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
150 PM EDT THU APR 11 2013

.SYNOPSIS...
A FRONTAL BOUNDARY POSITIONED TO OUR SOUTH...WILL CONTINUE TO
GRADUALLY SETTLE SOUTHWARD TO THE MID ATLANTIC REGION TODAY BEFORE
STALLING. A FEW RELATIVELY WEAK WAVES OF LOW PRESSURE WILL MOVE
ALONG THIS BOUNDARY...UNTIL THE FINAL AND STRONGER LOW PRESSURE
SYSTEM PASSES THROUGH ON FRIDAY. MEANWHILE...HIGH PRESSURE WILL
BUILD THROUGH SOUTHEAST CANADA AND NORTHERN NEW ENGLAND TODAY AND
TONIGHT...PROVIDING A COLD NORTHERLY FLOW AT THE SURFACE. AS THE LOW
PRESSURE SYSTEM APPROACHES...THE COLD AIR IN PLACE WILL ALLOW FOR A
WINTRY MIX OF PRECIPITATION FOR AREAS MAINLY NORTH OF THE CAPITAL
REGION AND ACROSS THE HIGHER TERRAIN...WITH RAIN ELSEWHERE. THE
STORM SYSTEM WILL PULL AWAY INTO THE GULF OF MAINE FRIDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 130 PM EDT...WEB CAMS ACROSS THE DACKS SHOW QUITE A BIT OF
SNOW FALLING WITH ESTIMATES OF AROUND 1 INCH THUS FAR.  MESONET OBS
ACROSS THIS REGION REVEALS TEMPS INTO THE LOWER 30S WITH DEWPOINTS
INTO THE TEENS AND 20S.  HAVE INCREASED SNOW AMOUNTS ACROSS THIS
REGION FOR 1-2 INCHES.  REGIONAL RADARS SHOW THE BAND OF PRECIP
ALONG AND NORTH OF I90 WITH THE BACKEDGE APPROACHING WESTERN NY.  WE
MAY SEE A LULL IN THE PRECIP BEFORE THE NEXT ONSLAUGHT OF
STRENGTHENING ISENTROPIC LIFT OCCURS TOWARD SUNSET.

AS OF 1145 AM EDT...HAVE EXPANDED WINTER WEATHER ADVISORIES INTO
THE SARATOGA REGION...AS WELL AS ACROSS SOUTHERN VT AND THE
BERKSHIRES. DRY...COLD AIR CONTINUES TO SEEP SOUTHWARD...AND AS
AREAS OF RAIN MOVE INTO THE REGION LATER TODAY...AND ESPECIALLY
TONIGHT...EXPECT THE RAIN TO MIX WITH SLEET...AND EVENTUALLY
CHANGE TO A MIX OF SLEET/FREEZING RAIN OVERNIGHT IN THE ADVISORY
AREAS.

AREAS OF MAINLY LIGHT PRECIPITATION CONTINUE TO STREAM EASTWARD
FOR AREAS MAINLY NEAR AND NORTH OF THE MOHAWK RIVER VALLEY. HAVE
ADJUSTED POPS UPWARD BASED ON RECENT RADAR TRENDS...ALTHOUGH THE
NORTHERN EDGE OF THE PRECIP SHIELD MAY INITIALLY FAIL TO REACH THE
GROUND. ONCE IT DOES...EXPECT A MIX OF LIGHT RAIN/SLEET IN HIGHER
ELEVATIONS...WHICH COULD ALSO MIX WITH SOME WET SNOW AT TIMES. IN
LOWER ELEVATIONS...JUST PLAIN RAIN IS EXPECTED...ALTHOUGH SOME
SLEET COULD MIX IN TOWARD SUNSET.

HAVE ALSO ADJUSTED MAX TEMPS DOWNWARD FOR THIS AFTERNOON FOR AREAS
NEAR AND NORTH OF I-90...AS LOW LEVEL COLD ADVECTION...COMBINED
WITH INCREASING WET BULB COOLING FROM DEVELOPING PRECIPITATION
LIMITS BOUNDARY LAYER WARMING. IN THESE AREAS...EXPECT MAX TEMPS
TO ONLY REACH THE UPR 30S TO LOWER 40S IN VALLEYS...AND MAINLY
MID TO UPPER 30S ACROSS HIGHER ELEVATIONS. FURTHER SOUTH...STILL
EXPECT MAX TEMPS TO REACH THE LOWER/MID 50S IN VALLEY AREAS...AND
MID/UPPER 40S ACROSS HIGHER ELEVATIONS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
A MULTI-HAZARD STORM WILL AFFECT THE REGION FROM MAINLY TONIGHT
THROUGH FRIDAY...

A VERY COMPLEX SPRING STORM SYSTEM WITH POTENTIAL MULTIPLE HAZARDS
INCLUDING A WINTRY MIX OF PRECIPITATION...HEAVY RAIN AND STRONG
WINDS POSSIBLE IN SOME AREAS. SEVERAL FEATURES WILL BE KEY FACTORS.
RIDGING FROM HIGH PRESSURE BUILDING ACROSS SOUTHEAST CANADA AND
NORTHERN NEW ENGLAND WILL PROVIDE A NORTHEAST FLOW AT THE SURFACE
AND A SUPPLY OF LOW LEVEL COLD AIR. A STALLED FRONTAL BOUNDARY
ACROSS THE MID ATLANTIC REGION WILL START TO LIFT BACK NORTHWARD AS
A WARM FRONT TONIGHT INTO FRIDAY...PROVIDING LARGE SCALE ASCENT OVER
THE COLDER AIR AT THE SURFACE. ALSO...A DEVELOPING SURFACE LOW
PRESSURE TRANSFERRING ENERGY FROM THE OHIO VALLEY TO THE MID
ATLANTIC COAST ON FRIDAY WILL INDUCE A STRENGTHENING EAST-SOUTHEAST
FLOW ABOVE THE SURFACE...WHICH WILL RESULT IN SIGNIFICANT MOISTURE
TRANSPORT OVER THE FRONTAL BOUNDARY.

WILL DISCUSS EACH SEPARATE HAZARD AS THE STORM IS EXPECTED TO EVOLVE
TONIGHT THROUGH FRIDAY. THE ONLY HEADLINE THAT HAS BEEN ISSUED AT
THIS TIME IS A WINTER WEATHER ADVISORY FOR THE WESTERN AND SOUTHERN
ADIRONDACKS FOR FREEZING RAIN AND SLEET. THE POTENTIAL FOR SOME
RIVER FLOODING STILL EXISTS...AS WELL AS FOR STRONG WINDS MAINLY IN
THE NORTHERN CENTRAL TACONICS...BERKSHIRES AND SOUTHERN GREEN
MOUNTAINS OF VERMONT.

IN TERMS OF WINTRY PRECIPITATION...MODELS HAVE COME INTO SOMEWHAT
BETTER AGREEMENT REGARDING THE EVOLUTION OF THE THERMAL PROFILE
WHICH IS QUITE COMPLEX GIVEN THE TIME OF YEAR. INVESTIGATING
FORECAST SOUNDINGS...A LAYER OF SUB-FREEZING TEMPS IS FORECAST TO
DEEPEN TO AT LEAST 900MB AND IN NORTHERN AREAS UP TO 850MB...WHILE A
SIGNIFICANT WARM NOSE OF WELL ABOVE FREEZING DEVELOPS ABOVE THE COLD
LAYER TONIGHT. THIS SIGNATURE IS FAVORABLE FOR SLEET AND FREEZING
RAIN...ALTHOUGH SINCE IT IS MID-APRIL AND NOT THE MIDDLE OF
WINTER...NEAR-SURFACE TEMPERATURES WILL BE CRITICAL AND POSSIBLY NOT
REPRESENTED WELL EVEN BY THE HIGHER RESOLUTION MODELS. MINIMUM
SURFACE TEMPS TONIGHT SHOULD GENERALLY BE IN THE MID TO UPPER 30S
FROM THE CAPITAL REGION SOUTHWARD IN VALLEY LOCATIONS. SO WHILE SOME
SLEET COULD MIX IN...ACCUMULATION IS NOT EXPECTED. HOWEVER...ACROSS
THE HIGHER TERRAIN IT WILL BE A DIFFERENT STORY WITH TEMPERATURES IN
THE UPPER 20S TO LOWER 30S IN THE ADIRONDACKS/SOUTHERN GREENS AND
LOWER 30S IN THE CATSKILLS AND EVEN FOR THE LAKE GEORGE-GLENS
FALLS-SARATOGA REGION. EXPECTING MORE IN THE WAY OF SLEET OR AT
LEAST RAIN/SLEET MIX FOR SEVERAL HOURS IN THESE AREAS OVERNIGHT INTO
FRIDAY MORNING...BUT WITH VERY LITTLE IF ANY ACCUMULATION AND
LESS THAN MODELS WOULD IMPLY.

THE MORE SIGNIFICANT IMPACT OF WINTRY PRECIP IS EXPECTED TO BE
ACROSS THE WESTERN/SOUTHERN ADIRONDACKS...WHERE SLEET SHOULD CHANGE
TO FREEZING RAIN LATE TONIGHT INTO FRIDAY MORNING AND PERSIST WELL
INTO THE MORNING AS THE COLD LAYER ALOFT ERODES SOMEWHAT BUT SURFACE
TEMPS REMAIN BELOW FREEZING. UP TO A HALF INCH OF SLEET PLUS ONE
TENTH TO ONE QUARTER INCH OF ICE ACCRETION IS EXPECTED...THUS THE
ISSUANCE OF THE WINTER WEATHER ADVISORY. THERE IS SIMILAR POTENTIAL
FOR SOME ICING ACROSS SOUTHERN VERMONT AND THE BERKSHIRES IN
ADDITION TO SLEET...HOWEVER IT IS MORE UNCLEAR IF SURFACE TEMPS CAN
REMAIN BELOW FREEZING INTO FRIDAY MORNING WHEN A CHANGEOVER TO
FREEZING RAIN WOULD LIKELY OCCUR. SO WILL MENTION A CHANCE OF
FREEZING RAIN IN THE HWO WITH POSSIBLE UPGRADES TO ADVISORIES THERE.
AT LEAST ONE ASPECT THAT WILL RESULT IN MORE RAIN THAN ICE IS THE
BULK OF THE STEADY OR HEAVIER PRECIP WILL MOVE IN FRIDAY MORNING
INTO EARLY AFTERNOON WHEN SURFACE TEMPS HAVE A BETTER CHANCE OF
BEING ABOVE FREEZING THUS REDUCING THE POTENTIAL FOR ICING.

MODELS ZEROING IN ON THE FRIDAY MORNING THROUGH EARLY AFTERNOON TIME
PERIOD FOR WHEN THE HEAVIEST PRECIPITATION...MOSTLY RAIN...WILL
OCCUR. THE 850MB SOUTHEAST JET IS FORECAST TO STRENGTHEN TO +2 TO +4
STDEV COINCIDENT WITH A SURGE OF +1 TO +2 STDEV PWAT AIR AHEAD OF
THE FRONT/TRIPLE POINT PASSING THROUGH. QPF AMOUNTS IN GENERAL HAVE
DECREASED COMPARED TO PRIOR MODEL RUN...SO THE POSSIBILITY FOR
FLOODING IN MUDDLED. SNOW MELT COULD STILL BE A FACTOR...BUT MAINLY
WINTRY PRECIP ACROSS NORTHERN AREA MOUNTAINS WOULD LIMIT RUNOFF.
PLEASE REFER TO HYDRO SECTION FOR DETAILS ON FLOODING POTENTIAL.

THE LAST HAZARD TO MENTION WILL BE THE POSSIBILITY FOR STRONG
EAST-SOUTHEAST WINDS IN THE FAVORED AREAS EAST OF THE CAPITAL
REGION. THERE IS THE POTENTIAL FOR GUSTS UP TO 50 MPH OR EVEN
GREATER...BUT THE MAIN QUESTION IS WHETHER STRONG WINDS WILL BE ABLE
TO MIX DOWN DUE TO AN INVERSION IN PLACE. THE INVERSION WILL BE
SOMEWHAT ELEVATED THOUGH...SO THERE SEEMS TO BE A DECENT POTENTIAL
FOR AT LEAST ADVISORY LEVEL GUSTS. WILL CONTINUE TO MENTION THREAT
IN HWO FOR THE FRIDAY MORNING TO FRIDAY AFTERNOON TIME FRAME.

OTHERWISE...THE LOW NEAR THE COAST WILL PULL AWAY INTO COASTAL NEW
ENGLAND FRIDAY NIGHT...AS THE PRIMARY SLOWLY TRACKS INTO SOUTHEAST
CANADA. WE WILL STILL BE LEFT WITH ISOLATED TO SCATTERED SHOWERS
FRIDAY NIGHT THROUGH SATURDAY...AS A FEW WEAK DISTURBANCES ROTATE
AROUND THE PERIPHERY OF THE UPPER LOW.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
FOR SATURDAY NIGHT...THE REGION WILL STILL BE UNDER THE INFLUENCE OF
THE UPPER LEVEL TROF THAT IS ASSOCIATED WITH THE STORM THAT WILL BE
AFFECTING THE NORTHEAST THURSDAY NIGHT AND FRIDAY. THIS WILL RESULT
IN LOTS OF CLOUDS AND A CONTINUED CHANCE OR SLIGHT CHANCE OF MAINLY
SNOW SHOWERS FOR MOST OF THE REGION. LOWS WILL BE IN THE MID 20S TO
MID 30S.

ON SUNDAY...A SMALL SURFACE HIGH AND WEAK UPPER LEVEL RIDGING WILL
REDUCE THE CLOUD COVER AND ALSO REDUCE THE THREAT OF ANY PCPN TO
JUST A SLIGHT CHANCE. HIGHS WILL GENERALLY BE IN THE MID 40S TO MID
50S.

THE FAIR WEATHER WILL HOLD THROUGH SUNDAY NIGHT AND MONDAY. THE
SURFACE HIGH WILL MOVE OFFSHORE ON MONDAY AND A MILDER SOUTHERLY
FLOW WILL SET UP ACROSS THE FORECAST AREA. LOWS SUNDAY NIGHT WILL
BE IN THE MID 20S TO THE 30S. HIGHS MONDAY IN THE MID 50S TO MID 60S.

MONDAY NIGHT AND TUESDAY A FRONTAL BOUNDARY WILL GRADUALLY SLIDE
SOUTHEAST INTO THE FORECAST AREA...AND THEN BECOME NEARLY STATIONARY
ACROSS THE REGION THROUGH WEDNESDAY. HAVE FORECAST THE FIRST PART OF
MONDAY NIGHT TO REMAIN DRY...THEN POPS INCREASE TO SLIGHT AND LOW
CHANCE LEVELS OVER THE WESTERN PART OF THE FORECAST AREA LATE MONDAY
NIGHT. CHANCE POPS ARE THEN FORECAST TUESDAY THROUGH WEDNESDAY AS
THE FRONTAL BOUNDARY REMAINS IN THE VICINITY OF THE REGION WITH A
THREAT OF SOME RAIN SHOWERS.

LOWS MONDAY AND TUESDAY NIGHTS WILL BE IN THE 40S. HIGHS TUESDAY AND
WEDNESDAY GENERALLY IN THE MID OR UPPER 50S TO THE 60S.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A FRONTAL BOUNDARY WILL REMAIN SOUTH OF THE REGION THIS
AFTERNOON...BEFORE SLOWLY RETREATING NORTHWARD AS A WARM FRONT
TONIGHT AND FRIDAY. WAVES OF LOW PRESSURE WILL TRAVEL EAST ALONG
THIS FRONT...PRODUCING PERIODS OF PRECIPITATION THIS AFTERNOON
INTO FRIDAY.

THROUGH THIS AFTERNOON...EXPECT MAINLY VFR CONDITIONS. PRECIPITATION
IS EXPECTED TO REMAIN ACROSS THE SOUTHERN ADIRONDACKS AND MOHAWK
VALLEY DURING THIS TIME...AND MAY OCCASIONALLY PRODUCE SOME LIGHT
RAIN...SLEET OR WET SNOW AT TIMES AT KGFL. SOME SPRINKLES...POSSIBLY
MIXED WITH A FEW ICE PELLETS...MAY OCCASIONALLY REACH KALB AND KPSF.

TONIGHT...A STEADIER AREA OF PRECIPITATION IS EXPECTED TO AFFECT THE
REGION OVERNIGHT...WITH THE BEST CHANCE FOR PRECIPITATION AFFECTING
KALB/KPSF AND ESPECIALLY KGFL. WITH COLDER AIR TO THE NORTH...KGFL
WILL HAVE VARYING P-TYPES...WITH A RAIN/SNOW/SLEET MIX
INITIALLY...EVENTUALLY TRANSITIONING TO A SLEET/FREEZING RAIN MIX
LATER TONIGHT THROUGH DAYBREAK FRIDAY. AT KALB AND KPSF...RAIN WILL
MIX WITH SLEET AT TIMES THIS EVENING...AND SHOULD CONTINUE THROUGH
THE OVERNIGHT HOURS. AT KPOU...ONLY OCCASIONAL LIGHT RAIN OR
SPRINKLES ARE EXPECTED. AS FOR OVERALL FLIGHT CONDITIONS...EXPECT
VFR TRENDING TO MVFR FOR CIGS/VSBYS. SOME EMBEDDED IFR MAY DEVELOP
TOWARD DAYBREAK.

FRIDAY...PRECIPITATION WILL INCREASE IN INTENSITY ACROSS THE
TERMINALS. AS MILDER AIR LIFTS NORTHWARD...ANY SLEET/FREEZING RAIN
AT KGFL SHOULD BECOME PLAIN RAIN BY 13Z-15Z...WITH PLAIN RAIN
EXPECTED AT ALL OTHER TERMINALS. CONDITIONS WILL VARY FROM MVFR TO
IFR...ESP FOR CIGS.

WINDS...EXPECT MAINLY NORTH TO NORTHEAST WINDS THIS AFTERNOON AT
8-12 KT...ALTHOUGH A FEW GUSTS OF UP TO 20 KT WILL BE POSSIBLE.
WINDS WILL REMAIN GENERALLY NORTH TO NORTHEAST TONIGHT AT 5-10
KT...THEN TREND MORE INTO THE NORTHEAST FRIDAY MORNING AT 8-12
KT...ALTHOUGH SOME GUSTS OF 20 KT OR GREATER WILL BECOME POSSIBLE.

LOW LEVEL WIND SHEAR MAY BECOME PROBLEMATIC FRIDAY MORNING...AS
WINDS AROUND 2000 FT AGL BECOME EAST TO SOUTHEAST AND INCREASE TO
30-40 KT...WHILE SFC WINDS REMAIN MORE FROM THE N TO NE AT SPEEDS
MAINLY UNDER 20 KT. AT THIS TIME...HAVE NOT INCLUDED MENTION IN
CURRENT TAFS...BUT SUBSEQUENT ISSUANCES MAY NEED TO INCLUDE MENTION.

OUTLOOK...
FRI PM...MVFR/IFR. RAIN LIKELY. BREEZY.
FRI NIGHT-SUN...MAINLY VFR. CHC -SHRA AND ASSOC MVFR.
MON...VFR. NO SIG WX.
TUE...VFR/MVFR. CHC -SHRA.

&&

.FIRE WEATHER...
NO FIRE WEATHER RELATED CONCERNS EXPECTED FOR THE NEXT SEVERAL DAYS.
UNSETTLED WEATHER WILL CONTINUE ACROSS THE REGION THROUGH THE REST
OF THE WORK WEEK...AS WAVES OF LOW PRESSURE MOVE EASTWARD ALONG A
NEARLY STATIONARY BOUNDARY POSITIONED TO OUR SOUTH. THE LAST IN THE
SERIES OF LOWS WILL BE THE STRONGEST...AND IS EXPECTED TO BRING
HEAVIER PRECIPITATION TO THE AREA ON FRIDAY.

&&

.HYDROLOGY...
HYDROLOGIC PROBLEMS MAY DEVELOP AS THE LAST IN THE SERIES OF WAVES
OF LOW PRESSURE MOVES EASTWARD ALONG A NEARLY STATIONARY BOUNDARY TO
OUR SOUTH. THIS SYSTEM IS EXPECTED TO BRING HEAVIER PRECIPITATION TO
THE AREA ON FRIDAY. AT THIS TIME...WIDESPREAD 1 TO 1.50 INCHES OF
QPF ARE ANTICIPATED THROUGH FRIDAY...WITH THE HEAVIEST PRECIPITATION
RATES EXPECTED TO OCCUR FRIDAY MORNING. THIS PRECIPITATION...IN
COMBINATION WITH SNOW MELT...COULD LEAD TO MINOR FLOODING OF SOME
RIVERS AND STREAMS.

HOWEVER...THERE ARE UNCERTAINTIES AS TO THE AMOUNT OF RUNOFF THAT
WILL OCCUR FROM SNOW MELT DUE TO COOLING SURFACE TEMPERATURES ACROSS
THE HIGHER TERRAIN WHERE SNOW PACK STILL EXISTS...AS WELL AS WITH
POTENTIAL RUNOFF FROM PRECIPITATION DUE TO PRECIP-TYPE ISSUES.
LATEST MODEL TRENDS INDICATE A FROZEN MIX OF SLEET AND FREEZING RAIN
MAINLY FOR AREAS NORTH OF THE CAPITAL REGION AND ACROSS THE HIGHER
TERRAIN...WHICH WOULD LIMIT RUNOFF.

DUE TO LOW CONFIDENCE IN THE POTENTIAL FOR FLOODING...WE HAVE NOT
ISSUED A FLOOD WATCH YET. IF CONFIDENCE INCREASES...THEN A FLOOD
WATCH WILL BE ISSUED SUBSEQUENTLY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO NOON EDT
     FRIDAY FOR NYZ032-033-041>043-082>084.
MA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO NOON EDT
     FRIDAY FOR MAZ001-025.
VT...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO NOON EDT
     FRIDAY FOR VTZ013>015.

&&

SYNOPSIS...JPV
NEAR TERM...KL/JPV/BGM
SHORT TERM...JPV
LONG TERM...GJM
AVIATION...KL
FIRE WEATHER...IAA/JPV
HYDROLOGY...IAA/JPV
Hazardous weather outlook, Apr 11, 5:20 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
520 AM EDT THU APR 11 2013

NYZ032-033-042-082-121100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
520 AM EDT THU APR 11 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ALSO...SOME SNOW MELT IN COMBINATION WITH FROZEN PRECIPITATION
CHANGING TO RAIN ON FRIDAY...COULD LEAD TO SOME MINOR FLOODING OF
RIVERS AND STREAMS...SINCE LEVELS ARE ALREADY ELEVATED. IF
CONFIDENCE INCREASES...THEN A FLOOD WATCH WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND REPORTS OF SNOW...SLEET OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE.

MAZ001-025-VTZ013>015-121100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
520 AM EDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THE LAST IN A SERIES OF WAVES OF LOW PRESSURE WILL MOVE EASTWARD
ALONG A NEARLY STATIONARY BOUNDARY TONIGHT AND FRIDAY BRINGING
SOME HEAVIER PRECIPITATION TO THE AREA. THIS PRECIPITATION WILL
LIKELY OCCUR AS A WINTRY MIX INCLUDING SLEET AND POSSIBLY FREEZING
RAIN TONIGHT INTO FRIDAY MORNING. A WINTER WEATHER ADVISORY MAY BE
NEEDED FOR ICE ACCRETIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SOME SNOW MELT IN COMBINATION WITH FROZEN PRECIPITATION CHANGING
TO RAIN ON FRIDAY...COULD LEAD TO SOME MINOR FLOODING OF RIVERS
AND STREAMS...SINCE LEVELS ARE ALREADY ELEVATED. IF CONFIDENCE
INCREASES...THEN A FLOOD WATCH WILL BE ISSUED.

IN ADDITION...STRONG SOUTHEASTERLY WINDS WILL DEVELOP LATE
TONIGHT AND CONTINUE INTO FRIDAY MORNING. A WIND ADVISORY MAY BE
NEEDED FOR AREAS THAT TYPICALLY EXPERIENCE ENHANCEMENT OF
SOUTHEAST FLOW ACROSS THE BERKSHIRES AND SOUTHERN GREEN MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ054-061-121100-
EASTERN RENSSELAER-EASTERN COLUMBIA-
520 AM EDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN AND CENTRAL
TACONICS OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE LAST IN A SERIES OF WAVES OF LOW PRESSURE WILL MOVE EASTWARD
ALONG A NEARLY STATIONARY BOUNDARY TONIGHT AND FRIDAY BRINGING
SOME HEAVIER PRECIPITATION TO THE AREA. THE RAINFALL COMBINED WITH
SOME SNOW MELT COULD LEAD TO SOME MINOR FLOODING OF RIVERS AND
STREAMS. IF CONFIDENCE INCREASES...THEN A FLOOD WATCH WILL BE
ISSUED.

IN ADDITION...STRONG SOUTHEASTERLY WINDS WILL DEVELOP LATE
TONIGHT AND CONTINUE INTO FRIDAY MORNING. A WIND ADVISORY MAY BE
NEEDED FOR AREAS THAT TYPICALLY EXPERIENCE ENHANCEMENT OF
SOUTHEAST FLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-NYZ038>041-043-047>053-058>060-063>066-083-084-121100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
520 AM EDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK AND SCHOHARIE
VALLEYS...LAKE GEORGE SARATOGA REGION...GREATER CAPITAL
DISTRICT...EASTERN CATSKILLS...MID HUDSON VALLEY AND SOUTHERN
TACONICS OF EAST CENTRAL NEW YORK...AS WELL AS NORTHWESTERN
CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE LAST IN A SERIES OF WAVES OF LOW PRESSURE WILL MOVE EASTWARD
ALONG A NEARLY STATIONARY BOUNDARY TONIGHT AND FRIDAY BRINGING
SOME HEAVIER PRECIPITATION TO THE AREA. THE RAINFALL COMBINED WITH
SOME SNOW MELT COULD LEAD TO SOME MINOR FLOODING OF RIVERS AND
STREAMS. IF CONFIDENCE INCREASES...THEN A FLOOD WATCH WILL BE
ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:08 AM EDTWinter Weather AdvisoryALYAlbany, Fulton, Greene, Hamilton, Herkimer, Saratoga and 5 more35 hr

Nearby

River Flood Warnings in New York, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.